MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CG4+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CG4+ CARTRIDGE
Catalog Number 03P85-50
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 11/08/2017.Retain product was tested and functioning according to specification.Return product is not available for investigation.Investigation: a review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Ab (product complaint level 2 and level 3 investigation procedure).No deficiency has been determined for the lot.Assessment: there are not repeats on either the i-stat or the laboratory instrument.  unknown if two different samples, unknown how the samples were collected.The reporter was unsure as to how samples were handled.  it is unknown if there was any delay from the time of collection of the i-stat sample to the time of test.  samples for lactate should be analyzed immediately on drawing as lactate increases by as much as 70% within 30 minutes at 25 ºc as a result of glycolysis.Results on both instruments would be considered elevated (above the normal range of 0.36 to 1.25 mmol/l) and would not alter the medical treatment which would include administration of fluids and oxygen.The complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification. .
 
Event or Problem Description
On (b)(6) 2017, abbott point of care was contacted by a customer regarding i-stat cg4+ cartridges that yielded suspected discrepant lactate result on a patient.There was no patient information available at the time of this report.Return product is not available for investigation.(b)(6).At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care (b)(4).

Brand Name
I-STAT CG4+ CARTRIDGE
Common Device Name
CG4+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key7141646
Report Number2245578-2017-00648
Device Sequence Number10997664
Product Code KHP
UDI-Device Identifier10054749002266
UDI-Public10054749002266
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K982071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2018
Device Catalogue Number03P85-50
Device Lot NumberD17170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2017
Initial Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1